Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 4, 2017, 4:28 PM CDT for Cannon County, Warren County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 4:28 PM CDT (21:28 UTC)
- Expired
- Aug 4, 2017, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
Counties Cannon County, TN, Warren County, TN
The radar
The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 955 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted.
514
WWUS84 KOHX 042128
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
428 PM CDT FRI AUG 4 2017
TNZ062-063-077-078-042215-
Cannon TN-Rutherford TN-Coffee TN-Warren TN-
428 PM CDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...
NORTHERN COFFEE...CENTRAL WARREN AND CANNON COUNTIES UNTIL 515 PM
CDT...
At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Smithville to 10 miles
southeast of Murfreesboro. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
McMinnville, Woodbury, Morrison, Centertown, Bradyville, Readyville
and Summitville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3577 8638 3590 8594 3586 8589 3584 8589
3585 8585 3584 8584 3585 8584 3585 8581
3573 8559 3571 8561 3552 8604
TIME...MOT...LOC 2128Z 318DEG 17KT 3587 8589 3575 8626
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:31 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 4, 3:31 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Nashville TN 331 PM CDT Fri Aug 4 2017 .DISCUSSION... Early this afternoon, the radar scope showed scattered thunderstorms sparking up ahead of a cold front that was pushing southward between Clarksville and Nashville. By 00z, expect the dew point front to be near a Waynesboro-Woodbury-Monterey line. So, will probably keep a 20-40% pop in for the early evening hrs. A few storms this afternoon and evening could become strong to severe, with torrential downpours and gusty winds. Still looks like we'll get another nice break from the summer heat and humidly on Saturday, with widespread sunshine, light northerly breezes, high temperatures between 76 and 83, and afternoon humidities in the 35 to 45 percent range. You better enjoy the heck out of tomorrow, though, because after that our weather pattern will become insanely absurd for early August (at least for the following 6 days). It'll look more like a winter than summer pattern, with a persistent upper low in the Great Lakes/Hudson Bay area swinging shortwaves around its southern periphery, and bringing a seemingly endless stream of clouds and episodes of rain across the Mid- State. The first shortwave (at 850mb) lifts northward across the Mid- State, as a warm front, Saturday night and Sunday morning. The NAM depicts this feature best, and shows some decent 850 mb speed convergence developing by late Saturday night. As a result believe we need at least a small pop in for late Saturday night. GFS PW's at BNA, after dropping to around half an inch Saturday afternoon, increase to 1.75 inches by 12z Sunday. Believe at least isolated convection will probably exist over our northeastern areas Sunday morning, in association with this warm front, while another upper level shortwave (at 500mb) starts to push toward us from the Mississippi Valley. Rain chances will increase from the west Sunday and Sunday night, with showers and thunderstorms becoming likely area-wide by Sunday night. The second shortwave drops a cold front down to near northwestern Middle Tennessee by 12Z Monday, with scattered to numerous showers and thunderstorms developing in our area during the daylight hours on Monday, south of the front. By Monday afternoon, this front will probably sag to near Nashville--waiting for yet another shortwave to push it into our southern counties by sunrise Tuesday. Looking into the extended forecast...as broad upper low continues to send shortwaves toward our area, we see yet another cold front approach the Mid-State by Wednesday night and Thursday. Rain chances will increase again as that front drops in--and will probably reach the "likely category" again at some point during that period. As our atmosphere remains so moist and unstable, between Tuesday and Thursday, will have to keep POPs in the "high chance" category for much of the Mid-State throughout that period. Hydrological Outlook... Even though the total QPF for Middle Tennessee, from Sunday through Thursday is expected to range from one and half inches over the northwest to close to three inches over the south, much of that rain will come in intermittent episodes-- rather than a continuous drenching. Nevertheless, by the middle to latter part of next week, as that aforementioned cold front rolls in, we could be looking at an enhanced possibility for localized flash flooding. As mentioned yesterday, the one benefit of this upcoming week's weather is that excessive heat will be out of the picture. Highs most days will only be in the lower and middle 80s. Other than that, it's pretty much "a wash." && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Surface front is currently moving across Middle Tennessee, with most of the associated convection having already moved east of Middle Tennessee. Most of the remaining cells will be confined to the east and south of BNA. Look for brief MVFR cigs behind the boundary, with winds becoming northwest and skies clearing out later this afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Nashville 60 84 65 88 72 / 10 0 10 50 70 Clarksville 56 82 62 85 69 / 0 0 10 60 70 Crossville 55 78 58 81 67 / 20 10 10 30 60 Columbia 59 83 63 87 70 / 10 0 10 60 70 Lawrenceburg 59 83 63 86 70 / 10 0 10 50 70 Waverly 57 83 64 86 70 / 0 0 10 70 70 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........08
Hazardous weather outlook, Aug 4, 4:54 AM CDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 454 AM CDT Fri Aug 4 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-051000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 454 AM CDT Fri Aug 4 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms will be possible this afternoon across all of Middle Tennessee. Strong wind gusts will be the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong storms will also be possible on Sunday across all of Middle Tennessee. Strong wind gusts will be the main threat should stronger storms develop in the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 4, 2:51 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
251 PM CDT FRI AUG 4 2017
TNZ027-028-062-042015-
Rutherford TN-Davidson TN-Wilson TN-
251 PM CDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND SOUTHWESTERN WILSON COUNTIES UNTIL 315 PM
CDT...
At 251 PM CDT, the public reported a strong thunderstorm over
Antioch, or 8 miles southeast of Nashville, moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Oak Hill, Walterhill, Rural Hill,
Antioch, Cedars Of Lebanon State Park, Percy Priest Lake and
Gladeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3613 8626 3587 8633 3596 8663 3597 8662
3598 8667 3601 8671 3601 8673 3604 8678
3618 8674
TIME...MOT...LOC 1951Z 283DEG 27KT 3608 8669
RoseSpecial weather statement, Aug 4, 4:27 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Nashville TN
427 PM CDT FRI AUG 4 2017
TNZ032>034-064>066-042215-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-De Kalb TN-White TN-
427 PM CDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
CUMBERLAND...EAST CENTRAL DE KALB...WHITE...SOUTHERN PUTNAM AND
SOUTHERN FENTRESS COUNTIES UNTIL 515 PM CDT...
At 427 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Jamestown to 8 miles
northeast of Sparta to near Smithville. Movement was east at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Cookeville, Crossville, Sparta, Smithville, Fairfield Glade,
Monterey, Crab Orchard, Pleasant Hill, Grimsley, Hamptons Crossroads,
Cumberland Mountain State Park, Bakers Crossroads, Slate Springs,
Virgin Falls State Natural Area, Burgess Falls State Park, Lake Tansi
and Clarkrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3591 8482 3584 8523 3595 8594 3612 8548
3630 8503 3634 8474 3632 8479 3630 8480
3629 8487 3628 8488 3624 8488 3621 8491
3618 8490 3615 8491 3613 8487 3608 8483
3610 8482 3609 8480 3605 8479 3601 8474
TIME...MOT...LOC 2127Z 267DEG 15KT 3626 8503 3600 8535 3597 8579
13Special weather statement, Aug 4, 4:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
428 PM CDT FRI AUG 4 2017
TNZ062-063-077-078-042215-
Cannon TN-Rutherford TN-Coffee TN-Warren TN-
428 PM CDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...
NORTHERN COFFEE...CENTRAL WARREN AND CANNON COUNTIES UNTIL 515 PM
CDT...
At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Smithville to 10 miles
southeast of Murfreesboro. Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
McMinnville, Woodbury, Morrison, Centertown, Bradyville, Readyville
and Summitville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3577 8638 3590 8594 3586 8589 3584 8589
3585 8585 3584 8584 3585 8584 3585 8581
3573 8559 3571 8561 3552 8604
TIME...MOT...LOC 2128Z 318DEG 17KT 3587 8589 3575 8626
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:51 PM CDT | Special Weather Statement | OHX | Rutherford | 24 min |
| Aug 4, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 27 min |
| Aug 4, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 24 min |
| Aug 4, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 29 min |
| Aug 4, 4:27 PM CDT | Special Weather Statement | OHX | Cumberland, DeKalb, White | 48 min |
| Aug 4, 5:02 PM CDT | Special Weather Statement | OHX | Cumberland, White | 43 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.